Nebraska, 2005

Hail in Nebraska, June 7, 2005

June 7, 2005 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 7, 1:49 AM CST, 8 hours 58 minutes earlier.

Area forecast discussion, Jun 7, 1:49 AM CST, 8 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
249 AM CDT TUE JUN 7 2005

.DISCUSSION...

IN THE SHORT TERM...CONVECTIVE COMPLEXES MOVING ACROSS PORTIONS OF
CENTRAL NEBRASKA THIS MORNING NOW HEADING INTO NORTHEAST NEBRASKA.
ACTIVITY IS BEING ENHANCED VIA STRONG ISENTROPIC UPGLIDE AND A WEAK
SHORTWAVE MOVING ACROSS THE STATE. EXPECT CLUSTER WILL DIE OFF
TOWARD MID/LATE MORNING WHEN MID LEVEL BAROCLINIC ZONE WEAKENS
CONSIDERABLY.

OTHERWISE...WARM TEMPS ON TAP FOR TODAY ACROSS THE CWA. WILL FOLLOW
SLIGHTLY WARMER MET GUID AS SOUTHERLY WINDS KICK. MODELS SHOW
CONSIDERABLE MOISTURE TRANSPORT THROUGH THE DAY TODAY WITH 70 DEGREE
BOUNDARY LAYER DEW POINTS REACHING THE SOUTHERN CWA BY DAYS END.
BOTTOM LINE IS UNCOMFORTABLE...MUGGY CONDITIONS WILL PREVAIL THIS
AFTERNOON.

PCPN CHANCES TONIGHT...PER LATEST MODEL SOLUTIONS...APPEAR TO BE NOT
AS GREAT OVER THE CWA AS THEY WERE OVER THE LAST SEVERAL RUNS. MATTER
OF FACT...NEITHER PAINT ANY QPF ACROSS THE AREA OVERNIGHT. NAM & GFS
FOCUS BEST CHANCES NORTH OF THE CWA ACROSS THE DAKOTAS AS SURFACE LOW
PRESSURE CENTER MOVES INTO EASTERN SD. STILL...THINK THERE IS ENOUGH
CAUSE TO BE CONCERNED FOR SOME PCPN DEVELOPMENT AS ASSOCIATED COLD
FRONT MOVES THROUGH NEBRASKA OVERNIGHT AND GREETS A QUITE MOIST AIR
MASS IN PLACE. LIMITING FACTOR THOUGH MAY BE CAPPING AFFECTS...
PARTICULARLY SOUTH...AS LS INDICES ARE GENERALLY ABOVE 2-3 DEGREES.

BY WEDNESDAY MORNING THE COLD FRONT IS PROGGED TO SWEEP THROUGH THE
CWA. HOWEVER MODELS SHOW IT STALLING OUT FROM ABOUT CNTRL IA INTO
NRN MO...AND THEN TO SRN KS IN THE AFTERNOON...THEN MAKING A MOVE
BACK NORTHWARD INTO THE CWA BY AFTERNOON AS LEESIDE SURFACE LOW
SPINS UP IN WESTERN KS AND STRONG SOUTHERLY WINDS KICK IN ACROSS
THE PLAINS. PLENTY OF MOISTURE IS PROGGED TO ADVECT BACK INTO THE
CWA AS PWS APPROACH 1.8. WILL THEREFORE FOCUS POPS OVER THE
SOUTHERN CWA WEDNESDAY AFTERNOON.  PCPN CHANCES CONTINUE WEDNESDAY
NIGHT AS THE MODELS SHOW THE BOUNDARY MEANDERING ACROSS THE CWA.
PROGGED MID LEVEL BAROCLINIC ZONE RATHER PRONOUNCED OVERNIGHT...
ENHANCING PCPN CHANCES.

ON THURSDAY...BOUNDARY CONTINUES TO EXTEND RIGHT ACROSS THE CWA IN
ASSOCIATION WITH SURFACE LOW IN WRN KS. STILL ADEQUATE MOISTURE TO
WORK WITH SO PCPN CHANCES CONTINUE THROUGH THE DAY AND THURSDAY
NIGHT.

IN THE EXTENDED PERIODS...MEAN TROF OVER THE WESTERN CONUS ALONG WITH
AMPLE GULF MOISTURE AND INSTABILITY WILL CONTINUE TO PROMOTE
THUNDERSTORM CHANCES THROUGH THE MAJORITY OF THE OUTER PERIODS.
HARD TO PIN DOWN WHERE BEST CHANCES WILL BE DURING THIS TIME FRAME
WITH MEANDERING BOUNDARIES AND IMPULSES PASSING THROUGH THE FLOW.
THEREFORE WILL BLANKET CWA WITH SMALL POPS TO COVER UNCERTAINTIES.

.OAX WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
IA...NONE.

&&

DEE
Hazardous weather outlook, Jun 7, 4:01 AM CST, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
501 AM CDT TUE JUN 7 2005

NEZ011-012-015>018-030>033-042-043-071700-
ANTELOPE-BOONE-CEDAR-COLFAX-CUMING-KNOX-MADISON-PIERCE-PLATTE-
STANTON-THURSTON-WAYNE-
501 AM CDT TUE JUN 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF NORTHEAST
NEBRASKA LATE THIS AFTERNOON AND THIS EVENING. THE AREA OF CONCERN
IS MAINLY NORTHWEST OF A LINE FROM COLUMBUS TO MACY. SHOULD SEVERE
STORMS DEVELOP...LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
HAZARDS.

MOIST...SOUTHERLY FLOW WILL PREVAIL THIS AFTERNOON ACROSS THE
PLAINS AS SURFACE LOW PRESSURE ORGANIZES OVER WESTERN NEBRASKA. BY
LATE THIS AFTERNOON...THUNDERSTORM DEVELOPMENT WILL FOCUS ALONG A
WARM FRONT THAT IS EXPECTED TO BE NEAR THE NEBRASKA...SOUTH DAKOTA
BORDER. A WARM MID LEVEL LAYER COMBINED WITH WEAK FORCING MAY PROVE
TO BE THE LIMITING FACTOR FOR THUNDERSTORM INITIATION...AND MAY
INHIBIT THUNDERSTORM ACTIVITY OVER THE OUTLOOK AREA ENTIRELY.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY

THUNDERSTORMS CHANCES WILL EXIST THROUGH THE MAJORITY OF THE WEEK...
AS WELL AS THIS WEEKEND...ACROSS THE OUTLOOK AREA. AT THIS POINT...
WITH DISTURBANCES MOVING THROUGH THE MEAN FLOW ACROSS THE PLAINS
COUPLED WITH AN UNSTABLE ENVIRONMENT...THE OUTLOOK AREA WILL
EXPERIENCE A SEVERE WEATHER POTENTIAL ON AN ALMOST DAILY BASIS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND
EVENING.

NEZ034-044-045-050>053-065>068-078-088>093-071700-
BURT-BUTLER-CASS-DODGE-DOUGLAS-GAGE-JEFFERSON-JOHNSON-LANCASTER-
NEMAHA-OTOE-PAWNEE-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
WASHINGTON-
501 AM CDT TUE JUN 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL AND
SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND
EVENING. A WARM MID LEVEL LAYER THOUGH...COMBINED WITH WEAK FORCING
MAY PROVE TO BE THE LIMITING FACTOR FOR THUNDERSTORM INITIATION...AND
MAY INHIBIT THUNDERSTORM ACTIVITY OVER THE OUTLOOK AREA ENTIRELY.
IF THUNDERSTORMS DO DEVELOP...THEY SHOULD BE ISOLATED IN NATURE AND
NOT POSE A SEVERE WEATHER THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY

THUNDERSTORMS CHANCES WILL EXIST THROUGH THE MAJORITY OF THE WEEK...
AS WELL AS THIS WEEKEND...ACROSS THE OUTLOOK AREA. AT THIS POINT...
WITH DISTURBANCES MOVING THROUGH THE MEAN FLOW ACROSS THE PLAINS
COUPLED WITH AN UNSTABLE ENVIRONMENT...THE OUTLOOK AREA WILL
EXPERIENCE A SEVERE WEATHER POTENTIAL ON AN ALMOST DAILY BASIS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

IAZ043-055-056-069-079-080-090-091-071700-
FREMONT IA-HARRISON IA-MILLS IA-MONONA IA-MONTGOMERY IA-PAGE IA-
POTTAWATTAMIE IA-SHELBY IA-
501 AM CDT TUE JUN 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IOWA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND
EVENING. A WARM MID LEVEL LAYER THOUGH...COMBINED WITH WEAK FORCING
MAY PROVE TO BE THE LIMITING FACTOR FOR THUNDERSTORM INITIATION...AND
MAY INHIBIT THUNDERSTORM ACTIVITY OVER THE OUTLOOK AREA ENTIRELY.
IF THUNDERSTORMS DO DEVELOP...THEY SHOULD BE ISOLATED IN NATURE AND
NOT POSE A SEVERE WEATHER THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY

THUNDERSTORMS CHANCES WILL EXIST THROUGH THE MAJORITY OF THE WEEK...
AS WELL AS THIS WEEKEND...ACROSS THE OUTLOOK AREA. AT THIS POINT...
WITH DISTURBANCES MOVING THROUGH THE MEAN FLOW ACROSS THE PLAINS
COUPLED WITH AN UNSTABLE ENVIRONMENT...THE OUTLOOK AREA WILL
EXPERIENCE A SEVERE WEATHER POTENTIAL ON AN ALMOST DAILY BASIS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

DEE

The radar

The Omaha radar (KOAX), 84 km away, was scanning. The volume nearest the first event began at 16:48 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Seward

When
June 7, 10:47 AM CST
Where
Seward County, Milford
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.767, -97.050

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456778.